Follow
Share

I swear it's only been 3 days and he seems to have an edge to his voice that wasn't there. I know his pain level is up with the rain and all but has anyone else noticed this. I will give him another week on it and if I definitely see a not good change in his mental statue I will cut him back down. Would rather have him depressed than edgy. Thanks P.S. I just changed from a half to a whole Lex.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
In a "geriatric" you need to be really in sync with your dr to adjust dosages. I have been on and off antidepressants for 20 years. I would make small adjustments, but ALWAYS with my dr's OK. This last med took only 3 weeks to work (thank goodness) but in general, an antidepressant can take from 6-12 weeks to see if it's going to help. On the other hand, I took 3 before I hit on one that worked for me. If your husband(?) is exhibiting MARKED differences. or voicing them--see your dr pronto. Sudden changes in dosages can lead to some really unpleasant s/a. Just call the doc--or like Colorsue said talk to the pharmacist. They understand the drugs a lot better than the docs do!
Helpful Answer (1)
Report

It's very common for negative side effects such as edginess to occur in the 1st to 2nd weeks of starting OR increasing a drug like Lexapro. After that time period the side effects should lessen. It's an unfortunate but necessary stage to get through. At 4-6 weeks the drug should reach it's maximum effectiveness, though you should begin to see some improvement prior to those weeks.

Please don't write off Lexapro because of the difficulties of the side effects during the first 2 weeks since this is normal. I hope the drug proves to be helpful for your loved one, but sometimes you have to try more than one to find the right one. Always give at least 6 weeks for a fair trial of an SSRI like Lexapro, and the same for SNRIs and some atypical antidepressants. You can always ask your pharmacist about the side effects and how long to give a fair trial. Your pharmacist is the expert in this area.
Helpful Answer (1)
Report

OMG yes, you need to go on and off those pills much slower than the dr even tells you in order to not get side effects. they can take 3 months to even start working and edginess in the beginning is normal. Do not ever just stop them, they are very dangerous and can cause suicidal thoughts, etc if you do it wrong or dizzy spacy headachy feelings.
Helpful Answer (1)
Report

Don't mess around with ssri. An increase of only 5 mg can make a huge difference in behavior. Sometimes they cause agitation if the dose is too high. This is serious medicine not tylenol.
Helpful Answer (1)
Report

Tarajane, I think you need to step back as you are over-analyzing what is going on with your hubby, and that's not uncommon, you are trying to help him.

I have been over-analyzing myself any time I can't remember how to spell a word, I am thinking oh my gosh is this the start of dementia, etc. Or if sig other says something off key, I worry instead of remembering he been doing that ever since I met him 15 years ago and his kids told me he's always been the absentminded professor. See what I mean?
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.